Alert archive / Tennessee / River Flood Warnings in 2019

River Flood Warning 42, NWS Nashville, TN

March 9, 2019Davidson County, Tennessee

NWS Nashville, TN issued this river flood warning at Mar 9, 2019, 8:32 PM CST for Davidson County, Tennessee. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2019, 8:32 PM CST (02:32 UTC)
Expired
Mar 9, 2019, 11:46 PM CST
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
Minor

County Davidson County, TN

The radar

The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mill Creek near Nolensville (NLVT1). The gauge peaked at 14.26 ft at Mar 9, 2019, 9:00 PM CST.

actionminormoderate5101503/1003/11
Action stage
11 ft
Minor stage
13 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03430550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Mar 9, 5:42 PM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Mar 9, 5:42 PM CST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
542 PM CST Sat Mar 9 2019

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

We had only a few showers and an isolated storm in Middle TN this
morning but the atmosphere more than made up for that lack of
action this afternoon. Convection developed rapidly across the
west half of the region around 18Z... with numerous storms and
areas of showers in the midstate at mid afternoon. This early and
widespread development interrupted/lowered the gradient winds and
also sharply decreased the chances for an organized line of strong
storms that was originally planned for around 00Z.

Showers will finish spreading onto the Plateau shortly.
Thereafter, expect the convection to diminish this evening over
the west as the weak front moves into the region...but linger
until 04-06Z in the east.

Expect a needed spell of drier weather from later tonight through
the first part of next week. H5 pattern will feature westerly
winds at first...then become somewhat northwesterly by Tuesday as
a trof passes well to our north.

Wednesday will be very warm and quite windy as an upper level
storm system moves out of the southwest U.S. and toward the
central U.S. Ramped up the rain chances Wednesday night through
at least Thursday. It is days away, but there appears to be some
threat of strong storms Wednesday night and/or Thursday due to
decent instability and low level wind shear. Precip will linger a
bit longer in the east on Friday, otherwise expect drier but much
cooler air Friday and Saturday as temperatures drop to a little
below seasonal norms by next weekend.

&&

.AVIATION...
00Z TAF DISCUSSION.

Rain and storms will move out of the terminals shortly at CKV,
BNA, and MQY and later this evening at CSV. Visible satellite
shows mainly clear skies just behind the end of the rain which
means VFR conditions will return quickly this evening. Southerly
winds will shift to the west behind a cold front that will move
through this evening and veer to the WNW by 18z. Expect the gusty
winds to relax a bit behind the front but remain between 5-10
kts through the end of the taf period.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 9 PM CST this evening for Bedford-Cannon-
Cheatham-Clay-Coffee-Davidson-De Kalb-Dickson-Giles-Hickman-
Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury-
Montgomery-Perry-Robertson-Rutherford-Smith-Stewart-Sumner-
Trousdale-Wayne-Williamson-Wilson.

&&

DISCUSSION......49
AVIATION........Reagan
Hazardous weather outlook, Mar 9, 5:03 AM CST, 15 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
503 AM CST Sat Mar 9 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-101115-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
503 AM CST Sat Mar 9 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

There is an enhanced risk of severe storms west of I-65. Most of
the remainder of Middle Tennessee is under a slight risk,
including the Nashville metro area. The peak time for severe
storms will be during the afternoon through early evening. The
primary threat is damaging straight-line winds. Isolated tornadoes
are also possible. Brief flash flooding may occur with the
strongest storms.

Total rainfall today and tonight will average between 1 and 1.5
inches. This will likely cause some rises along rivers which are
already running high.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The next major cold front will sweep across Middle Tennessee
Wednesday night and Thursday. More heavy rain is expected with
this system, and rivers may be affected adversely.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

In the hours before

Local storm report, Mar 9, 7:10 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
710 PM CST SAT MAR 09 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     TSTM WND DMG     ETHRIDGE                35.32N  87.31W
03/09/2019                   LAWRENCE           TN   EMERGENCY MNGR

            POWER LINE DOWN ACROSS GWINN ROAD. OUTBUILDING AND BARN
            SUSTAINED DAMAGE ALONG ETHRIDGE RED HILL ROAD.

&&

EVENT NUMBER OHX1900206

SCHAPER
Special weather statement, Mar 9, 7:37 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Nashville TN
737 PM CST Sat Mar 9 2019

TNZ075-077-100200-
Coffee TN-Bedford TN-
737 PM CST Sat Mar 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COFFEE AND SOUTHEASTERN
BEDFORD COUNTIES UNTIL 800 PM CST...

At 737 PM CST, Doppler radar was tracking a strong thunderstorm near
Lynchburg, moving east at 50 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Manchester, Tullahoma, Normandy, Raus, Hillsboro and Arnold AFB.

This includes Interstate 24 between mile markers 105 and 122.

A Tornado Watch remains in effect until 900 PM CST for Middle
Tennessee.

LAT...LON 3533 8646 3536 8649 3535 8653 3538 8654
      3560 8602 3538 8589 3534 8603 3536 8616
      3534 8620 3535 8623 3534 8626 3536 8625
      3537 8628 3538 8625 3539 8628 3541 8625
      3541 8628 3536 8633 3535 8641 3532 8642
TIME...MOT...LOC 0137Z 248DEG 44KT 3533 8641

Shamburger
Local storm report, Mar 9, 7:41 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
741 PM CST SAT MAR 09 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     AUBURNTOWN              35.95N  86.10W
03/09/2019                   CANNON             TN   AMATEUR RADIO

            TREE DOWN IN ROAD ON HWY 145.

&&

EVENT NUMBER OHX1900207

SCHAPER
Local storm report, Mar 9, 7:54 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
754 PM CST SAT MAR 09 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TSTM WND DMG     3 SSE LASCASSAS         35.90N  86.27W
03/09/2019                   RUTHERFORD         TN   AMATEUR RADIO

            LARGE TREE DOWN ON BROWNS MILL ROAD NEAR LASCASSAS.

&&

EVENT NUMBER OHX1900208

SCHAPER
Local storm report, Mar 9, 7:57 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
757 PM CST SAT MAR 09 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     4 S MURFREESBORO        35.79N  86.40W
03/09/2019                   RUTHERFORD         TN   911 CALL CENTER

            POWER LINES DOWN ON SHELBYVILLE HWY. LOCATION ESTIMATED
            FROM DISPATCH AND TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER OHX1900209

SCHAPER
Local storm report, Mar 9, 8:20 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
820 PM CST SAT MAR 09 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     TSTM WND DMG     6 W LIVINGSTON          36.40N  85.44W
03/09/2019                   OVERTON            TN   EMERGENCY MNGR

            TREE DOWN OVER HILHAM ROAD.

&&

EVENT NUMBER OHX1900210

SCHAPER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 6:07 PM CSTSpecial Weather StatementOHXMaury38 min
Mar 9, 6:12 PM CSTSpecial Weather StatementOHXDavidson, Macon, Rutherford, Sumner, Trousdale, Williamson and 1 more63 min
Mar 9, 6:29 PM CSTSpecial Weather StatementOHXBedford, Giles, Marshall46 min
Mar 9, 6:53 PM CSTSevere Thunderstorm WarningOHXBedford, Cannon, Rutherford, Williamson, Wilson37 min
Mar 9, 6:58 PM CSTTornado WarningOHXCannon, Rutherford, Wilson32 min
Mar 9, 7:04 PM CSTSevere Thunderstorm WarningOHXMacon, Smith, Sumner, Trousdale, Wilson26 min
Mar 9, 7:23 PM CSTSevere Thunderstorm WarningOHXCannon, DeKalb, Jackson, Putnam, Smith, White and 1 more23 min
Mar 9, 7:37 PM CSTSpecial Weather StatementOHXCoffee23 min
Mar 9, 8:03 PM CSTSevere Thunderstorm WarningOHXCoffee, Grundy42 min
Mar 9, 8:33 PM CSTSpecial Weather StatementOHXCumberland, Van Buren57 min
Mar 9, 9:12 PM CSTFlash Flood WarningOHXCoffee, Grundy, Warren3 hr
Mar 9, 10:04 PM CSTAreal Flood AdvisoryOHXCumberland3 hr
Mar 9, 10:14 PM CSTRiver Flood AdvisoryOHXBedford6 hr
Mar 10, 5:02 AM CDTRiver Flood AdvisoryOHXGiles17 hr
Mar 10, 5:07 AM CDTRiver Flood AdvisoryOHXHickman59 hr
Mar 10, 6:47 AM CDTRiver Flood AdvisoryOHXDavidson, Williamson12 hr
Mar 10, 6:52 AM CDTRiver Flood AdvisoryOHXPerry37 hr
Mar 10, 6:54 AM CDTRiver Flood AdvisoryOHXBedford, Marshall10 hr
Mar 10, 6:56 AM CDTRiver Flood AdvisoryOHXGiles39 hr
Mar 10, 5:06 PM CDTRiver Flood AdvisoryOHXSmith19 hr
Mar 10, 6:28 PM CDTRiver Flood WarningOHXDavidson4 days

Nearby

River Flood Warnings in Tennessee, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.